question-icon

What causes severe night sweats and shooting pain in hip joint?

default
Posted on Mon, 11 May 2015
Question: My name is XXXXXXX i am 53 yo post hyst since 2011. I have horrible night sweats. My thyroid studies are normal. My yearle cxr is clear for TB. I take celexa estradial prevacid neurontin. I have no major system diseases but have been hep c+ since 2003 and was treated with 10 months peg-inferon. BRACC shows no trigger for cancer. I do not drink or smoke. Inexcercise 3xwk of 15 miles per week on the elipticle. My joints in my hip and hand have also started burning with shooting pain. Also all lab and biopsy for the liver shows no disease. My fibrin test is a 3.5. This past years lab work has shown only normal results. Can you help?
doctor
Answered by Dr. Shehzad Topiwala (6 hours later)
Brief Answer:
Sweating

Detailed Answer:
Sorry to learn about your medical complaints.

As you have yourself surmised, the night sweats are likely related to menopause. But I see you are already on estradiol. However, the dose needs to be adjusted to keep the symptoms under control.
If the symptoms are truly due to menopause, getting the estradiol dose right should help.

When I see someone like you in my practice I increase the estradiol dose after discussing the pros and cons.

I also first run routine labs like

CBC
CMP

to make sure there are no problems with hemoglobin, liver and kidney functions.

In general I like to check their HbA1c and 25 hydroxy vitamin D levels due as the risk for diabetes and bone loss is higher at this stage of life.

Often I end up referring them to a gynecologist for more options on managing menopausal symptoms.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shehzad Topiwala

Endocrinologist

Practicing since :2001

Answered : 1663 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes severe night sweats and shooting pain in hip joint?

Brief Answer: Sweating Detailed Answer: Sorry to learn about your medical complaints. As you have yourself surmised, the night sweats are likely related to menopause. But I see you are already on estradiol. However, the dose needs to be adjusted to keep the symptoms under control. If the symptoms are truly due to menopause, getting the estradiol dose right should help. When I see someone like you in my practice I increase the estradiol dose after discussing the pros and cons. I also first run routine labs like CBC CMP to make sure there are no problems with hemoglobin, liver and kidney functions. In general I like to check their HbA1c and 25 hydroxy vitamin D levels due as the risk for diabetes and bone loss is higher at this stage of life. Often I end up referring them to a gynecologist for more options on managing menopausal symptoms.